Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 286, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 23, 2016, 6:30 PM CDT for Hamilton County, York County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2016, 6:30 PM CDT (23:30 UTC)
- Expired
- Aug 23, 2016, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hamilton County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 70 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849
WUUS53 KGID 232330
SVRGID
NEC081-185-240015-
/O.NEW.KGID.SV.W.0286.160823T2330Z-160824T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
630 PM CDT TUE AUG 23 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHWESTERN YORK COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 715 PM CDT
* AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STOCKHAM...OR 19 MILES WEST OF YORK...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HENDERSON...BRADSHAW...STOCKHAM AND LUSHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 9786 4070 9800 4079 9810 4087 9796
4100 9776 4075 9761
TIME...MOT...LOC 2329Z 230DEG 12KT 4078 9796
HAIL...1.00IN
WIND...60MPH
$$
WESELY2 follow-up statements
427
WWUS53 KGID 232350
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT TUE AUG 23 2016
NEC081-185-240015-
/O.CON.KGID.SV.W.0286.000000T0000Z-160824T0015Z/
HAMILTON NE-YORK NE-
650 PM CDT TUE AUG 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN HAMILTON AND SOUTHWESTERN YORK COUNTIES...
AT 648 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTH
OF HAMPTON...OR 16 MILES WEST OF YORK...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HENDERSON AND BRADSHAW.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 335 AND 350.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4074 9781 4076 9795 4080 9797 4086 9790
4095 9773 4077 9762
TIME...MOT...LOC 2348Z 233DEG 10KT 4081 9791
HAIL...0.75IN
WIND...60MPH
$$
WESELY302
WWUS53 KGID 240011
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
711 PM CDT TUE AUG 23 2016
NEC081-185-240020-
/O.EXP.KGID.SV.W.0286.000000T0000Z-160824T0015Z/
HAMILTON NE-YORK NE-
711 PM CDT TUE AUG 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON AND
SOUTHWESTERN YORK COUNTIES WILL EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4074 9781 4076 9795 4080 9797 4086 9790
4095 9773 4077 9762
TIME...MOT...LOC 0009Z 230DEG 12KT 4081 9791
$$
WESELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:30 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 23, 6:30 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Hastings NE 630 PM CDT TUE AUG 23 2016 .SHORT TERM...(This evening through Wednesday) Issued at 345 PM CDT Tue Aug 23 2016 We have a small window late this afternoon into the evening where we stand the slight chance of a shower/thunderstorm. Taking a look at the cumulus field currently, it will take another couple of hours before we have much of a chance of thunderstorm development, as vertical extend is limited. Latest meso-analysis indicates that we have plenty of CAPE in our eastern CWA (more than 4000 J/kg) and loss of, or in the process of losing convective inhibition. Wind shear is weak, however. The time window is limited as we will enter a region of subsidence in between two waves, as the cumulus field we currently have is associated with the departing first wave within southwest flow. By overnight, short-wave ridging aloft should preclude precipitation, despite a cold front that will be cutting through the CWA. This front will give us quite a range of dewpoints by early Wednesday morning, with near 50 expected in our northwest to mid 60s in our southeast, ahead of the cold front. The next shortwave trough will arrive Sunday, and with generous MUCAPE, I expect a good chance of precipitation to occur north of the front as it stalls somewhere near the state line. By afternoon, we should have sufficient instability and shear to be aware of severe potential as well. Any severe weather would mainly be in the afternoon and evening. The location of severe weather will be highly dependent on where, when, and if the front stalls. We also have the potential for some heavy rain with some cells. Expect slightly cooler than normal temperatures north of the front as sky cover along with airmass change will make it seem a bit more like fall. .LONG TERM...(Wednesday night through Tuesday) Issued at 345 PM CDT Tue Aug 23 2016 More chances of rain are on the way as we receive multiple waves of energy are still expected. A slow warming trend will occur as temperatures eventually rebound to near normal. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Wednesday evening) Issued at 624 PM CDT Tue Aug 23 2016 Besides a brief period of thunderstorms close to the terminal which may bring cloud bases below 10,000 ft, expect VFR conditions at the terminals throughout the valid TAF period. The thunderstorms and the lower cloud bases should not bring conditions to MVFR, but it may be close. Otherwise, the wind will shift to from the north with relatively light speeds overnight. Wind speeds pick back up from the north late tomorrow morning/afternoon to around 12 knots. Tomorrow afternoon there will be a chance for thunderstorms which will bring conditions to MVFR, if not worse. Since this is still far out, will not mention this in the current TAF. Look for subsequent TAFs to address these thunderstorms chances to finer detail. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...Heinlein LONG TERM...Heinlein AVIATION...Guerrero
Hazardous weather outlook, Aug 23, 3:33 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 333 PM CDT TUE AUG 23 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 333 PM CDT TUE AUG 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS SLIGHT CHANCE OF LATE AFTERNOON THUNDERSTORMS FOR AREAS GENERALLY EAST OF HIGHWAY 281 IN SOUTH CENTRAL NEBRASKA AND FOR MUCH OF NORTH CENTRAL KANSAS. BETWEEN 7 PM TO AROUND MIDNIGHT...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SOUTHEAST OF A LINE FROM OSCEOLA NEBRASKA TO STOCKTON KANSAS. THIS AREA DOES NOT INCLUDE THE TRI-CITIES. THERE IS SOME RISK OF SEVERE WEATHER IF STORMS DEVELOP THIS AFTERNOON AND EVENING...WITH PING PONG BALL SIZE HAIL...THUNDERSTORM WIND GUSTS TO 60 MPH...AND BRIEF HEAVY RAINFALL THAT COULD CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AT LEAST SMALL THUNDERSTORM CHANCES EXIST WITHIN ALL...OR AT LEAST SOME PORTION OF THE OUTLOOK AREA...DURING EACH DAY AND NIGHT FORECAST PERIOD. SOME OF THE OVERALL HIGHEST THUNDERSTORM CHANCES ARE FRIDAY AFTERNOON AND EVENING. FOCUSING ON SEVERE STORM POTENTIAL...AREAS GENERALLY ALONG AND SOUTHEAST OF A LINE EXTENDING FROM PHILLIPSBURG KANSAS TO YORK NEBRASKA STAND AT LEAST A MARGINAL RISK OF SEVERE THUNDERSTORMS MAINLY WEDNESDAY AFTERNOON AND EVENING. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE QUARTER SIZE HAIL...WIND GUSTS TO AROUND 60 MPH...AND BRIEF HEAVY RAINFALL. BEYOND WEDNESDAY...IT IS TOO SOON TO CONFIDENTLY ASSESS ANY SEVERE STORM POTENTIAL THAT MIGHT EXIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON AT LEAST AN ISOLATED BASIS LATE THIS AFTERNOON AND EVENING...PRIMARILY EASTERN AND SOUTHERN PORTIONS OF THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
In the hours before
Special weather statement, Aug 23, 4:24 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
424 PM CDT TUE AUG 23 2016
KSZ019-232200-
MITCHELL KS-
424 PM CDT TUE AUG 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MITCHELL COUNTY UNTIL 500
PM CDT...
AT 424 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF VICTOR...OR 10 MILES SOUTH OF BELOIT...MOVING
NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHERVILLE...SIMPSON AND SCOTTSVILLE.
LAT...LON 3929 9829 3957 9811 3957 9793 3926 9793
3922 9796 3922 9809
TIME...MOT...LOC 2124Z 211DEG 26KT 3932 9814
WESELYSpecial weather statement, Aug 23, 5:21 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 521 PM CDT TUE AUG 23 2016 KSZ019-232245- MITCHELL KS- 521 PM CDT TUE AUG 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY UNTIL 545 PM CDT... AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIMPSON...OR 12 MILES SOUTHEAST OF BELOIT...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHERVILLE AND SIMPSON. LAT...LON 3931 9813 3952 9793 3922 9793 3922 9804 TIME...MOT...LOC 2220Z 222DEG 20KT 3931 9798 WESELY
Special weather statement, Aug 23, 5:44 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 544 PM CDT TUE AUG 23 2016 NEZ075-076-085-086-232315- CLAY NE-WEBSTER NE-ADAMS NE-NUCKOLLS NE- 544 PM CDT TUE AUG 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NUCKOLLS... SOUTHWESTERN CLAY...NORTHEASTERN WEBSTER AND SOUTHEASTERN ADAMS COUNTIES UNTIL 615 PM CDT... AT 543 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROSEMONT...OR 16 MILES SOUTH OF HASTINGS...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EDGAR...FAIRFIELD...AND...DEWEESE. LAT...LON 4022 9835 4038 9848 4060 9815 4037 9795 TIME...MOT...LOC 2243Z 236DEG 19KT 4035 9834 WESELY
Special weather statement, Aug 23, 6:00 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
600 PM CDT TUE AUG 23 2016
NEZ063-076-232330-
CLAY NE-HAMILTON NE-
600 PM CDT TUE AUG 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY AND
SOUTHEASTERN HAMILTON COUNTIES UNTIL 630 PM CDT...
AT 559 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STOCKHAM...OR 19 MILES NORTHEAST OF HASTINGS...MOVING NORTHEAST AT 20
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STOCKHAM.
LAT...LON 4063 9809 4073 9820 4093 9786 4090 9783
4069 9783
TIME...MOT...LOC 2259Z 236DEG 19KT 4070 9806
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:43 AM CDT | Special Weather Statement | GID | Harlan, Phelps | 47 min |
| Aug 23, 5:44 PM CDT | Special Weather Statement | GID | Clay | 31 min |
| Aug 23, 6:00 PM CDT | Special Weather Statement | GID | Hamilton | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.